Alert archive / Colorado / River Flood Warnings in 2017
River Flood Warning 12, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Jun 22, 2017, 7:05 AM MDT for Pueblo County, Colorado. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2017, 7:05 AM MDT (13:05 UTC)
- Expired
- Jun 24, 2017, 6:00 AM MDT
- In force
- 47 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 27 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Avondale (ADLC2).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07109500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
636
WGUS45 KPUB 221305
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo Co
705 AM MDT Thu Jun 22 2017
...The National Weather Service in Pueblo has issued a Flood Warning
for the following rivers in Colorado...
Arkansas River Near Avondale affecting Pueblo County.
.Water releases from area dams in conjunction with continued snow
melt across the mountains, will keep area rivers running high.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-230105-
/O.NEW.KPUB.FL.W.0012.170622T1305Z-170624T1200Z/
/ADLC2.1.ER.170622T0452Z.170622T1800Z.170624T0000Z.UU/
705 AM MDT Thu Jun 22 2017
The National Weather Service in Pueblo has issued a
* Flood Warning for
The Arkansas River Near Avondale.
* until Saturday morning.
* At 6:45 AM Thursday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$3 follow-up statements
329
WGUS85 KPUB 221350
FLSPUB
Flood Statement
National Weather Service Pueblo Co
750 AM MDT Thu Jun 22 2017
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River At La Junta affecting Otero County.
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
.Water releases from area dams in conjunction with continued snow
melt across the mountains, will keep area rivers running high.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-230150-
/O.CON.KPUB.FL.W.0012.000000T0000Z-170624T1200Z/
/ADLC2.1.ER.170622T0452Z.170622T1800Z.170624T0000Z.UU/
750 AM MDT Thu Jun 22 2017
The Flood Warning continues for
The Arkansas River Near Avondale.
* until Saturday morning...Or until the warning is cancelled.
* At 7:30 AM Thursday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC089-230150-
/O.EXT.KPUB.FL.W.0011.170624T0000Z-170624T1800Z/
/LXHC2.1.ER.170624T0000Z.170624T0000Z.170624T0600Z.UU/
750 AM MDT Thu Jun 22 2017
The Flood Warning continues for
The Arkansas River At La Junta.
* from Friday evening to Saturday afternoon...Or until the warning is
cancelled.
* At 7:15 AM Thursday the stage was 10.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to near flood stage early
tomorrow evening.
* Impact...At 11.0 feet...Minor agricultural flooding occurs.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$667
WGUS45 KPUB 221910
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo Co
110 PM MDT Thu Jun 22 2017
...The National Weather Service in Pueblo continues a Flood Warning
for the following rivers in Colorado...
Arkansas River Near Avondale affecting Pueblo County.
.Water releases from area dams in conjunction with continued snow
melt across the mountains, will keep area rivers running high.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-230710-
/O.EXT.KPUB.FL.W.0012.000000T0000Z-170623T1400Z/
/ADLC2.1.ER.170622T0452Z.170622T1000Z.170623T0200Z.UU/
110 PM MDT Thu Jun 22 2017
The Flood Warning continues for
The Arkansas River Near Avondale.
* At 12:45 PM Thursday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early this evening.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC089-221940-
/O.CAN.KPUB.FL.W.0011.000000T0000Z-170624T1800Z/
/LXHC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
110 PM MDT Thu Jun 22 2017
* At 12:15 PM Thursday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* No flooding is currently forecast.
* Impact...At 10.0 feet...The river is bankfull.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$932
WGUS85 KPUB 230055
FLSPUB
Flood Statement
National Weather Service Pueblo Co
655 PM MDT Thu Jun 22 2017
...The Flood Warning is cancelled for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
.Water releases from area dams in conjunction with continued snow
melt across the mountains, will keep area rivers running high.
However, the river will continue to fall and no flooding is
forecast at this time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-230125-
/O.CAN.KPUB.FL.W.0012.000000T0000Z-170623T1400Z/
/ADLC2.1.ER.170622T0452Z.170622T1000Z.170622T2318Z.UU/
655 PM MDT Thu Jun 22 2017
The Flood Warning is cancelled for
The Arkansas River Near Avondale.
* At 6:30 PM Thursday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at 5:18 PM Thursday.
* Forecast...The river will continue to fall to 6.7 feet by
midmorning Saturday.
* Impact...At 6.5 feet...Damage to irrigation works is possible.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 22, 4:59 AM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 22, 4:59 AM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 459 AM MDT Thu Jun 22 2017 .SHORT TERM...(Today and tonight) Issued at 459 AM MDT Thu Jun 22 2017 Thunderstorm coverage and strength the question for today, as fairly strong cold front drops south through the area this afternoon and evening. General model consensus is for boundary to reach the Palmer Divide by midday, then drift south toward the Arkansas River in the afternoon, though localized outflows from convection may shift winds to the north rather quickly around Pueblo and Colorado Springs. Front then races southward through the plains this evening, with deepening upslope and cooler air spreading westward across the plains and into the eastern mountains by sunset. Instability along and ahead of the front is fairly low through the afternoon, and with CAPE generally below 500 J/KG along and east of I-25, most tsra will initially be rather sparse and high based. Past few runs of the HRRR suggest a few stronger cells then develop behind the boundary along the Palmer Divide 21-22z, before activity migrates eastward toward the KS border by 00z. Conceptually, best chance for tsra over the eastern mountains and plains would then occur late this afternoon into the evening as moist air surges back toward the mountains. However, most models keep CAPE across the region very low, with only GFS developing much in the way of precip during the evening across the region. Will keep a rather broad area of low pops in place for the eastern half of the area this afternoon and overnight to account for any upslope forced precip, with any tsra transitioning to showers or patchy light rain after midnight as low level air mass saturates. Severe threat looks limited to areas along the KS border and perhaps near the Palmer Dvd, with gusty winds the main storm threat given large t/td spreads and marginal CAPE. Max temps today rather tricky with front dropping south, but in general expect most locations to be within a couple degf of yesterday's readings as mid level temps remain very warm into the afternoon. .LONG TERM...(Friday through Wednesday) Issued at 459 AM MDT Thu Jun 22 2017 Unsettled and cooler conditions are anticipated over the forecast district from Friday into at least the weekend in the wake of a healthy north to northeasterly surface surge which is expected to move into northeastern New Mexico by sunrise Friday. Increased pops and even some fog at times in combination with cooler conditions(especially when compared to the previous few very warm days) should be noted over the majority of the forecast district(especially eastern sections) from Friday into the weekend as upper disturbances interact with adequate atmospheric moisture. The potential exists that locally heavy rain and strong to potentially severe storms at times will be noted over portions of the forecast district from Friday into the weekend and possibly Monday. As always, WFO Pueblo will monitor closely and issue hydro/severe weather products as needed. Then a return to drier and warmer conditions are anticipated next week(especially by Wednesday) as lee-side surface troughing develops over eastern Colorado. Finally, coolest maximum temperatures during the longer term should be experienced from Friday into Monday(with Friday expected to be the coolest day as maximum temperatures should struggle to climb into the 70s over locations such as the I-25 corridor). Warmest temperatures during the longer term should be noted Tuesday and Wednesday with maximum temperatures nearing and/or exceeding 90F over many eastern sections during this time-frame. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 459 AM MDT Thu Jun 22 2017 At KALS...VFR the next 24 hrs as most tsra will remain over the higher terrain around the San Luis Valley. Terminal could see some gusty outflow winds from mountain convection for a few hours late in the afternoon. At KCOS and KPUB...isolated tsra possible 20z-03z, with brief MVFR and gusty outflow winds over 40 kts possible. Cold front will switch winds to the N after 20z at KCOS and 22z at KPUB, with continued NE upslope during the evening and overnight gradually lowering CIGS to MVFR/patchy IFR at both terminals after 06z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 22, 6:21 AM MDT, 44 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Pueblo CO 621 AM MDT Thu Jun 22 2017 COZ058>089-093>099-231145- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 621 AM MDT Thu Jun 22 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Warm temperatures will cause snow melt to continue across the high country, which will maintain fast flows in streams and rivers across southern Colorado. Isolated thunderstorms will be possible beginning this afternoon over the mountains and along the Palmer Divide, with a few storms moving east into the Interstate 25 corridor late this afternoon and this evening. The main storm threats will be lightning and wind gusts up to 55 mph. A few strong to severe thunderstorms are possible over the far Eastern Plains this afternoon and evening, mainly along and east of an Eads to Kim line. Lightning, hail in excess of one inch in diameter and wind gusts over 60 mph are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday From Friday into Tuesday, isolated to scattered showers and thunderstorms are anticipated with lightning, wind gusts around 50 mph and small hail the primary storm threats, although a few storms capable of producing hail around the size of quarters, wind gusts around 60 mph and locally heavy rainfall at times will also be possible. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening east of an Eads to Kim line over the far Eastern Plains.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:23 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| Jun 22, 1:51 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
| Jun 22, 1:59 PM MDT | Special Weather Statement | PUB | Costilla | 46 min |
| Jun 22, 2:12 PM MDT | Tornado Warning | PUB | El Paso | 20 min |
| Jun 22, 3:59 PM MDT | Special Weather Statement | PUB | Custer | 31 min |
| Jun 22, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 49 min |
| Jun 22, 5:08 PM MDT | Special Weather Statement | PUB | Cheyenne | 37 min |
Nearby
River Flood Warnings in Colorado, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.